The size of stable cartels: An analytical approach
In this paper, we revisit the size of stable cartels in a symmetric oligopoly model with a Cournot fringe. Konishi and Lin (1999) make a conjecture on the size of stable cartels. Due to algebra complexity, they test the conjecture by conducting numerical simulations. We provide an analytical approach to determine the size of stable cartels, and show that the size of stable cartels is slightly larger than the one in their conjecture. Furthermore, we find that the uniqueness of the stable cartel in Konishi and Lin (1999) could not always hold.
If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Effrosyni Diamantoudi & Sartzetakis, Eftichios, .
"Stable International Environmental Agreements: An Analytical Approach,"
Economics Working Papers
2001-10, School of Economics and Management, University of Aarhus.
- Effrosyni Diamantoudi & Eftichios S. Sartzetakis, 2006. "Stable International Environmental Agreements: An Analytical Approach," Journal of Public Economic Theory, Association for Public Economic Theory, vol. 8(2), pages 247-263, 05.
- Effrosyni Diamantoudi & Eftichios Sartzetakis, 2002. "Stable International Environmental Agreements: An Analytical Approach," Others 0201001, EconWPA.
- Effrosyni Diamantoudi & Eftichios S. Sartzetakis, 2001. "Stable International Environmental Agreements: An Analytical Approach," Working Papers 04001, Concordia University, Department of Economics, revised Feb 2003.
- d'ASPREMONT,Â Claude & JACQUEMIN, Alexis & GABSZEWICZ, Jean J. & WEYMARK, John A., .
"On the stability of collusive price leadership,"
CORE Discussion Papers RP
522, Université catholique de Louvain, Center for Operations Research and Econometrics (CORE).
- Prokop, Jacek, 1999. "Process of dominant-cartel formation," International Journal of Industrial Organization, Elsevier, vol. 17(2), pages 241-257, February.
- Donsimoni, Marie-Paule & Economides, Nicholas S & Polemarchakis, Herakles M, 1986. "Stable Cartels," International Economic Review, Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association, vol. 27(2), pages 317-27, June.
When requesting a correction, please mention this item's handle: RePEc:eee:indorg:v:30:y:2012:i:2:p:217-222. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Zhang, Lei)
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.